Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 19, 2018, 11:26 PM CDT for Wright County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 11:26 PM CDT (04:26 UTC)
- Expired
- Aug 20, 2018, 4:09 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Wright County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.7
The text
As transmitted.
861
WGUS53 KSGF 200426
FFWSGF
MOC229-201030-
/O.NEW.KSGF.FF.W.0030.180820T0426Z-180820T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1126 PM CDT SUN AUG 19 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Wright County in southwestern Missouri...
* Until 530 AM CDT Monday.
* At 1124 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen in the headwaters region of the Gasconade
River. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Mansfield... Dawson...
Norwood... Hartville...
Manes... Graff...
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3707 9259 3725 9255 3730 9246 3736 9244
3747 9245 3747 9225 3721 9225 3706 9239
$$
Schaumann1 follow-up statement
823
WGUS73 KSGF 200909
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
409 AM CDT MON AUG 20 2018
MOC229-200917-
/O.CAN.KSGF.FF.W.0030.000000T0000Z-180820T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wright MO-
409 AM CDT MON AUG 20 2018
...THE FLASH FLOOD WARNING FOR EASTERN WRIGHT COUNTY IS CANCELLED...
The heavy rain has ended. No ongoing road closures due to flooding
have been reported. The threat for rapid rises in water levels has
diminished. Flash flooding is no longer expected to pose a threat to
life or property.
LAT...LON 3707 9259 3725 9255 3730 9246 3736 9244
3747 9245 3747 9225 3721 9225 3706 9239
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:21 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 6:21 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sun Aug 19 2018 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Monday) A large shield of showers and thunderstorms extended deep into extreme southeast Kansas and the Missouri Ozarks this afternoon. This was in response to an unseasonably strong upper level low pressure system, that was circulating over the central Plains. This feature has a surface reflection centered over east central Kansas, which helped to bring in an airmass rich in moisture, and slightly more unstable. Determining if organized thunderstorms will develop late this afternoon and early evening was the primary forecast challenge today. Some of the CAMS models showed deep convection, while others have not. Shear will be strong for the time of year, however, instability levels are in question. A Special RAOB was performed at 2pm to assess how unstable the Ozarks airmass really was. We are especially focused on the lower distribution of cape, and how much of it exists. The HRRR shows organized line segments to developing within an environment containing 0-3km shear vector magnitudes of around 35 knots. If sufficient low level cape is present, we could experience pockets of damaging winds, and even a couple of spin up tornadoes. Showers and thunderstorms will linger at random late tonight and into tomorrow. South central Missouri could have a marginal to slight risk for additional thunderstorms tomorrow. Look for highs in the low 80s on Monday. .LONG TERM...(Tuesday through Sunday) Fall like weather is expected through the rest of the work week as rain chances end Monday evening. With northwest flow keeping a cool continental airmass over the region, temperatures will warm up into the low to mid 80s on an afternoon basis through Thursday. An upper level speed max is signaled by the models to approach by Friday, bringing a chance for showers and thunderstorms. As mid level heights rise toward next weekend, models do suggest a warming trend, with temperatures back in the 90s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Aug 19 2018 A line of strong to severe thunderstorms are moving across southwest Missouri. The line has cleared KJLN, but KSGF and KBBG will see strong to severe thunderstorms in the next few hours. IFR visibilities/ceilings along with strong winds likely with this line, and the potential for tornadoes will also continue. This line will move east of KBBG and KSGF by 03Z, but still some remaining showers/storms are not out of the question the remainder of the night. Mainly VFR conditions then expected behind the line, although some local MVFR ceilings will be possible in any remaining showers. Another chance for convection will occur late in the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 19, 11:12 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1112 PM CDT Sun Aug 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1112 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated lightning risk. DISCUSSION... Thunderstorms will continue to track east across the eastern Ozarks overnight. An isolated stronger storm cannot be ruled out, but the main risk with be dangerous cloud to ground lightning and heavy downpours of rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will again be possible Monday mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Aug 19, 7:47 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO NWS STORM SURVEY
NWS STORM SURVEY FOUND LIMITED DAMAGE TO
LIMBS AND ONE UPROOTED TREE WITHIN THE
REGION WHERE SPOTTERS REPORTED DEBRIS AND
ROTATION IN THE AIR. PATH FROM SPOTTERS
EXTENDED FROM NN NORTHEASTWARD ACROSS
HIGHWAY 60 NEAR BONNET RD WHERE DEBRIS WAS
REPORTED TO HAVE BLOCKED THE HIGHWAY,
CONTINUING TO NEAR THE FARM AUCTION BARN,
AND ENDING APPROXIMATELY NEAR GENTRY ROAD
AND THE JAMES RIVER. TIME ESTIMATED BY
RADAR. ESTIMATED BY RADAR.
&&
SRLocal storm report, Aug 19, 7:56 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 4 S HALF WAY 37.56N 93.25W
08/19/2018 POLK MO EMERGENCY MNGR
REPORT OF BARN ROOF BLOWN OFF AT SOUTH 210TH
AND HIGHWAY YY.
&&
KPLocal storm report, Aug 19, 9:13 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TORNADO 1 NW MCDOWELL 36.84N 93.81W
08/19/2018 BARRY MO TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 NW
MCDOWELL. SPOTTER CONFIRMS TORNADO ON THE
GROUND 3 MILES SOUTH OF AURORA, MO.
&&
KPLocal storm report, Aug 19, 9:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 2 WSW REPUBLIC 37.11N 93.51W
08/19/2018 GREENE MO PUBLIC
MULTIPLE TREE LIMBS DOWN WITH MINOR DAMAGE
TO OUTBUILDINGS. TIME ESTIMATED BY RADAR.
&&
JSSLocal storm report, Aug 19, 10:08 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 4 S HALF WAY 37.56N 93.25W
08/19/2018 POLK MO EMERGENCY MNGR
REPORT OF BARN ROOF BLOWN OFF AT SOUTH 210TH
AND HIGHWAY YY.
0723 PM TSTM WND GST 1 WSW REPUBLIC 37.12N 93.50W
08/19/2018 E60 MPH GREENE MO TRAINED SPOTTER
SPOTTER REPORTED AN ESTIMATED 60MPH WIND
GUST AND A LARGE TREE DOWN BLOCKING A
ROADWAY. TIME ESTIMATED FROM RADAR.
0721 PM TSTM WND DMG 1 SSW REPUBLIC 37.10N 93.49W
08/19/2018 GREENE MO TRAINED SPOTTER
SPOTTER REPORTS DOWNED POWER LINES AT THE
INTERSECTION OF SOUTH ILLINOIS AVE AND
MELODY LANE SOUTHWEST OF REPUBLIC. SPOTTER
ALSO SEES SEVERAL LARGE TREE BRANCHES, AND
SMALL TREE BLOWN DOWN IN THAT SAME AREA.
6-10" IN DIAMETER. TIME ESTIMATED FROM
RADAR.
0703 PM TSTM WND DMG 2 WSW REPUBLIC 37.11N 93.51W
08/19/2018 GREENE MO PUBLIC
MULTIPLE TREE LIMBS DOWN WITH MINOR DAMAGE
TO OUTBUILDINGS. TIME ESTIMATED BY RADAR.
0657 PM TORNADO 4 S MARIONVILLE 36.95N 93.63W
08/19/2018 LAWRENCE MO TRAINED SPOTTER
TORNADO ON THE GROUND AND DAMAGE NEAR FARM
ROAD 2230 EAST OF HIGHWAY 39.
0628 PM TORNADO 1 NW MCDOWELL 36.84N 93.81W
08/19/2018 BARRY MO TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 NW
MCDOWELL. SPOTTER CONFIRMS TORNADO ON THE
GROUND 3 MILES SOUTH OF AURORA, MO.
0547 PM TSTM WND GST 3 WNW REEDS 37.14N 94.21W
08/19/2018 E60 MPH JASPER MO TRAINED SPOTTER
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO NWS STORM SURVEY
NWS STORM SURVEY FOUND LIMITED DAMAGE TO
LIMBS AND ONE UPROOTED TREE WITHIN THE
REGION WHERE SPOTTERS REPORTED DEBRIS AND
ROTATION IN THE AIR. PATH FROM SPOTTERS
EXTENDED FROM NN NORTHEASTWARD ACROSS
HIGHWAY 60 NEAR BONNET RD WHERE DEBRIS WAS
REPORTED TO HAVE BLOCKED THE HIGHWAY,
CONTINUING TO NEAR THE FARM AUCTION BARN,
AND ENDING APPROXIMATELY NEAR GENTRY ROAD
AND THE JAMES RIVER. TIME ESTIMATED BY
RADAR. ESTIMATED BY RADAR.
&&Local storm report, Aug 19, 10:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 1 S BOLIVAR 37.60N 93.41W
08/19/2018 POLK MO PUBLIC
LARGE TREE LIMB DOWN ON CAR. TIME ESTIMATED
BY RADAR.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Stone, Webster | 59 min |
| Aug 19, 8:00 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Aug 19, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster | 59 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas | 44 min |
| Aug 19, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 40 min |
| Aug 20, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| Aug 20, 1:21 PM CDT | Flash Flood Warning | SGF | Howell | 2 hr |
| Aug 20, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.